MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC PWR PAIR; AIR POLISHING

HU-FRIEDY MFG. CO. LLC PWR PAIR; AIR POLISHING
Model Number APPAIR
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); Swelling/ Edema (4577)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Reported that the patient got air embolism during air polishing treatment.Patient was sent to the hospital and stayed overnight.
 
Additional Manufacturer Narrative
Device is being returned to manufacturer.Manufacturer has not received device as of today.Investigation is ongoing.
 
Additional Manufacturer Narrative
Technical evaluation summary: on september 19th 2025, as soon as the device was returned by the customer, mectron's technical service laboratory conducted a full evaluation of the pwr pair unit serial (b)(6) and associated handpieces.The following results were obtained: · pwr pair electrical safety test: passed successfully.· pwr air perio handpiece serial (b)(6): - pressure prophy mode: 3.45 bar (reference value: 3.5 bar +/- 0.1).- pressure perio mode: 2.1 bar (reference value: 2.7 bar +/- 0.1).· pwr piezo led handpiece serial (b)(6): - arrived non-functional, showing no insert tuning and zero insulation.Evaluation: pressure perio mode deviation of pwr air perio handpiece is not consistent with the reported event.In fact, the reduced measured pressure, would reduce the risk of complications of air prophylaxis treatments.The scaler pwr piezo led handpiece condition is likely due to post-event usage or damage during transport.No other problems or mulfunctions were detectable.Clinical evaluation & conclusion: despite multiple follow-up attempts, the patient declined to provide further diagnostic details regarding the suspected airembolism.The only available clinical information includes reported swelling on the left side of the face, eye, and neck.Due to the lack of confirmed medical diagnosis and the absence of instrumental evidence, no definitive conclusion can be drawn regarding the nature of the adverse event.Furthermore, based on the technical evaluation and the available usage data, no causal relationship can be established between the adverse event and the medical device or its method of use.

Brand Name
PWR PAIR
Common Device Name
AIR POLISHING
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
MECTRON S.P.A.
via loreto 15/a
carasco, gennoa 16042
IT   16042
Manufacturer Contact
manuela galliano
via loreto 15/a
carasco, genoa 16042
IT   16042
MDR Report Key22436418
Report Number1416605-2025-00007
Device Sequence Number4670005
Product Code KOJ
UDI-Device Identifier10889950142551
UDI-Public(01)10889950142551
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K231391
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPPAIR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexFemale